Announcement

Collapse
No announcement yet.

Hot Flashes w/ Elmiron?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Hot Flashes w/ Elmiron?

    Does anyone get hot flashes due to Elmiron? I stopped Ditropan on the same day, but I seem to get these hot flashes about 1-2 hours after taking Elmiron. It's weird, kind of annoying. It's been going on for the last 3 days (since starting Elmiron or stopping Ditropan). I'm 24, so it's not like I'm going into menopause or anything. I've been on BCP for 7 years, so I'm not having side effects from that because I'm used to it.

    Just curious if anyone can relate. Thanks!
    [SIZE="1"][B]Be well, Alyssa :hi:[/B]

    [

  • #2
    Born

    I have posted several times on this same topic in the estrogen section.
    I have had the same effect after taking Elmiron, I take 6 a day.
    My theory is that something in the Elmiron blocks circulating estrogen. I had to take more estrogen after I started Elmiron to stop low estrogen symptoms. I have called the company about this, and talked to several people, but it seems Elmiron was not tested for endocrine system effects.
    Because you are young and probably have a lot of estrogen anyway, it may cause a temporary drop or fluctuation, which your body can make up.
    If a person had a hyster or was menopausal it would be more pronounced and they would have to take more estrogen like I do.
    Sami

    Sammi

    Meds: Melatonin 3mg @ bedtime if needed. Estrogen 1.5 mg troche and 0.1 mg Estrace cream.
    Diagnosis: IC, PFD (both in remission)

    Comment


    • #3
      Oh Yeah, I definately have the hot flashes. Thought I was the only one.
      hugs,
      Janie

      Comment


      • #4
        I've not had that side affect.
        mom_in_ma

        Comment


        • #5
          I have noticed them, after the first dose. I was wondering if it was due to stopping Ditropan or starting Elmiron... but a week later, after every dose, I think it is the Elmiron. I notice the flashes starting about an hour after I take it and they last for about an hour or two. Not too bad, but pretty darn weird if you ask me!

          I'm also on birth control (Seasonique) to try and calm down my female hormones/pelvis... so maybe the combo does it to me as opposed to others my age without BCP? Who knows. I'll talk with my internist to see if she's heard of this before!

          I'm glad to know I'm not the only one!
          [SIZE="1"][B]Be well, Alyssa :hi:[/B]

          [

          Comment


          • #6
            I have not has as many hot flashes as I have had night sweats, this has been my biggest problem, other than leg cramps that do not want to go away. Are any of you having trouble with brusing easly, it seems no matter what i do i end up with a bruse that lasts forever ( more than a month), and then leaves a darker pigment in its place when it finally disapears. I hope someone else has that problem and this is not just a new thing to add to my list of medical problems. All I know is i was not like this before the Elmiron
            Wendy Cowan
            [email protected]
            http://www.myspace.com/wendyistheworld

            IC since Oct 2005
            Endometriosis since Feb 2007

            Comment


            • #7
              I have night sweats but its not from the Elmiron as I have been on it since 1997; started having night sweats a few years ago. What helps me with that is Effexor.
              As to the bruising, can't help you there as I am on Coumadin (which is a blood thinner) so between that and Elmiron its a double whammy!!

              Comment


              • #8
                I bruise like a peach, so that wouldn't really be noticed by me... unless I start to look battered by doing the dishes or something.

                I do have night sweats, but it isn't that bad. I just wear tank top/shorts to bed, put a fan on me, and crank up the AC! It doesn't last all night, so then when I get too cold on one of my bathroom trips, I will put more blankets on and turn down the AC (warmer). I still sweat through my pj's, but hot flashes are not that big a deal... just a strange side effect. Hopefully they wear off. A couple of times I ate too soon after taking the med (like 30 minutes after taking it) and I didn't have the hot flashes or nausea. So... that probably means the drug doesn't work so well if I eat too close to taking it. Hot flashes let me know it's working! LOL!
                [SIZE="1"][B]Be well, Alyssa :hi:[/B]

                [

                Comment


                • #9
                  Elmiron and blood thining

                  Elmiron has a side effect for a few people which is blood thining. In my own case it was very slight if at all and my coagulation times were all normal and I did not notice any more bruising (I am blonde, delicate skin).
                  However, their are some people that seem to be more effected by this blood thinining somewhat rare side effect. You could get a coaglulation test if you are worried about it. It your blood thinks that easily I would bet it would also thin with asprin taken on a regular basis. I have seen posts where some people who are also on blood thinners like Coumadin have reported bleeding from rectum, especially from rectal hemroids.
                  Sammi

                  Sammi

                  Meds: Melatonin 3mg @ bedtime if needed. Estrogen 1.5 mg troche and 0.1 mg Estrace cream.
                  Diagnosis: IC, PFD (both in remission)

                  Comment

                  Working...
                  X